week. I can get more from my doctor if I want, but I really really don't want to. Should I throw the drugs away or taper? It's hard to taper because, as you know, they're like the sirens and keep calling me in... BTW, I've been taking this amount for about a year and now believe I can't function socially or occupationally without them. In my mind, I truly believe they make me more insightful, motivated, and focused. Help! (please) Thank you!
First things first, "I am not a doctor. In no way am I suggesting that what I am about to write is medically or morally correct. This is only a descriptive account of what my experience was while I was withdrawing from opiates." With that said, here is what I went thru to get my old, boring, clean life back.
I was in the same situation you are, two weeks ago!!! You really have to want to be free from those evil things. It wasn't easy, but I finally feel free again. I had been rx'd 10's three times a day for back pain and eventually, (8 months ago), I got to the point that I was taking 8 a day. I would run out in two weeks. After awhile I felt trapped and so dependent on those things that I wouldn't get out of bed to get ready for work until I ate at least 4, and then 4 more after work. When they kicked in I was fine.
I realized that I couldn't function socially either, and I somehow felt better, smarter, stronger and more confident than my old self.
I was laid-off in April and am going back to work at the end of June. During that time, I decided that I would no longer be a slave to the meds anymore. Luckily I had that period of time to get away, do a quick taper and after that, cold turkey. I tapered for 10 days or so, skipping days here and there with no pills, even though I could hear them calling me.
I was at 10mg every other day when I jumped. That is a big jump. I was able to function for a couple days without any help. The first couple of days weren't that bad, it's just that I knew I wasn't feeling as good as I knew I could. The psychological aspect of it is the most difficult, I think. Keep telling yourself that you'll be much better off without. The Ideal scenario would be to consult your doctor, but if there are enough for 8 a day for one week, it should be possible to taper at a decent rate. Try to stretch those pills out over 2 weeks or longer if you can. There are taper schedules all over the net, some are quick and others are more drawn out. It depends on your determination. If one does falter and takes an extra pill while tapering, one shouldn't beat oneself up over it. Just start again. Remember though, that extra pill a day will just prolong the situation.
I was able to have a plan in place. Take a Friday and the following Monday off if that is possible. If your taking eight a day, cut that in half every 2 days. You'll have to go to work feeling bad, but not in full WD. Tell your co-workers your not feeling well if they start asking questions. On the day that you have none left, try to make it thru one more day at work. I felt OK my first day without, second day was harder, but it is the 3rd and 4th day that is the worst. Sleep more than normal when you can at first, cause sleep is hard to come by on days 3 and 4. After 5 days you should start to see things improve, if not a day earlier. At least that is the way it went for me. I did use some OTC meds for help. Start taking a good multi-vitamin and Super B complex while you are tapering. That will help your energy levels. Take as much Imodium AD for obvious reasons, I took as much as I needed. Imodium is a drug called Loperamide. Loperamide, a synthetic piperidine derivative, is an opioid drug effective against diarrhea resulting from gastroenteritis or inflammatory bowel disease. It doesn't cross the blood/brain barrier to get you high, but your belly will thank you. Also, get some natural sleep aides like melatonin and maybe Benadryl to help flu-like symptoms. Nyquil helped me get a little sleep also. Eat tryptophan-containing foods and take Amino acids like L-tryptophan and L-tyrosine to help with relaxation. (Tryptophan is the reason Everyone is so tired after eating a big turkey dinner on Thanksgiving). I'm not really sure if it worked, but just swallowing all those pills took the place of swallowing all the Vicodin. Google the 'Thomas recipe'. There is some good advice on OTC meds for help, some of the things I mentioned above are there. AGAIN, I AM NO DOCTOR, SO TAKE WHAT IS WRITTEN HERE WITH A GRAIN OF SALT. I am just letting people know what worked for me. Also, thanking God for every single day that I felt horrible and praying that it would get worse so I wouldn't forget the hell that is addiction, helped me to want to stay away from the pills for good. I hope that in some way this is helpful to anyone trying to get off of those pills. If you think you can do it, you can. Better still, is to tell your doctor what's going on and seek their help first. Do not feel embarrassed to be honest with your doctor. Chances are they have seen this before. Do not forget to drink plenty of fluids. Very, very important. Pedialyte, Ensure or even Gatorade will keep your electrolytes in check and hydrate your body. You will lose alot of fluids. I lost 10 lbs during my experience.
For what it's worth, the fear of withdrawal was worse than the actual symptoms.
Good luck, and God bless. Honestly ask for a doctor's help first.
Hi, I have been reading the boards about Vicodin usage and abuse. I am currently a 10- vicodin a day user and I started at 1-2 Vicodin a day about 2 years ago for back problems. I am not up to about 10-vicodin a day. Off an on. I was wondering if you ever got through it and stopped taking the vicodin. I see your question was posted in june of 2010 so I wanted to see how you were coming along. I am just about to begin my journey to quit. My health is not the best, although I feel amazing when I take them. I was prescribed Norco 7.5/325.
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jan 2010 • 1 answer
I have been taking one 500 mg vicodin a day for about 3 weeks now, and I have just not been feeling?
Posted 28 May 2010 • 1 answer
I stopped taking vicodin cold turkey on Friday (two days ago). I was taking about 10-15 pills a day?
Posted 12 Jul 2010 • 5 answers
Posted 5 Dec 2010 • 1 answer
Posted 18 Apr 2011 • 1 answer